New York, 2006Damaging Wind in New York, September 24, 2006
September 24, 2006 · NWS ALY · 1 event in 1 county or zone
A vigorous low pressure just north of New York's St Lawrence Valley at daybreak, moved rapidly eastward. A wedge of warm moist air was over eastern New York until the cyclone's cold front passed through later in the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous low pressure just north of New York's St Lawrence Valley at daybreak, moved rapidly eastward. A wedge of warm moist air was over eastern New York until the cyclone's cold front passed through later in the day. An isolated severe thunderstorm formed in the northern Catskills near Middleburg producing damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 24, 10:17 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 24, 10:17 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1117 AM EDT SUN SEP 24 2006
CORRECTED TYPOS
.SHORT TERM /REST OF TODAY/...
SOME VERY MINOR CHANGES TO THE ONGOING FORECAST. WE TRIED TO TREND
THE POPS ACCORDING TO THE EVOLUTION AND MOVEMENT OF THE CONVECTIVE
RAINBAND AHEAD OF THE COLD FRONT WHICH IS NOW JUST NORTH OF KGFL AND
EXTENDS SW TO KELM. NO CG LTG HAS BEEN DETECTED WITH THIS LINE OF
SHOWERS YET. HOWEVER...THE VISIBLE SATELLITE PICTURE SHOWS SOME
BREAKS IN THE CLOUD COVER IN THE ERN MOHAWK VALLEY AND GREATER
CAPITAL REGION. SOME PREFRONTAL CONVECTION DEVELOPED AROUND 1315Z
RIGHT OVER THE OFFICE IN THE VICINITY OF THE ALY AIRPORT. THIS
PREFRONTAL TROUGH CONVECTION IN THE FAST LOW-MID LEVEL SW FLOW HAS
NOW EXITED INTO WRN NEW ENGLAND. THE AIR MASS IS VERY RIPE WITH SFC
DEWPOINTS IN THE 60S. SFC BASED CAPE VALUES ARE GENERALLY 200-300
J/KG FROM THE 15Z LAPS SOUTH OF ALY. A 50-60 KT 850 MB LOW-LEVEL JET
MAX IS MOVING OVER CNTRL-ERN NY AT THIS TIME. THE KALY SOUNDING
SHOWS THE STRONG LOW AND MID LEVEL JET ALSO WITH SOME CAPE POSSIBLE
IN THE 500 J/KG OR SO RANGE. THE LACK OF HEATING MAY INHIBIT A
WIDESPREAD SEVERE POTENTIAL FROM ALY SOUTH AND EAST...BUT WE ARE IN
A HIGH SHEAR LOW CAPE ENVIRONMENT. WE CAN NOT RULE OUT ISOLD TO SCT
SEVERE POTENTIAL. SPC HAS THE ERN CATSKILLS...HUDSON RIVER VALLEY
EASTWARD INTO SOUTHERN NEW ENGLAND IN THE SLIGHT RISK.
WE RECEIVED A WIND GUST REPORT OF 40 MPH FROM FAIRFIELD IN SRN
HERKIMER COUNTY. EARLIER THIS MORNING KSYR HAD A GUST TO 43 MPH.
THE SURFACE LOW IS JUST NORTH OF KMSS IN SRN QUEBEC. WE ARE
EXPECTING THE GRADIENT LEVEL FLOW TO PRODUCE GUSTS TO AROUND 50 MPH
FROM THE CAPITAL REGION NORTH IN THE WAKE OF THE FRONTAL PASSAGE.
WIND ADVISORY REMAINS IN TACT THERE.
THE FRONT SHOULD CLEAR THE ERN PORTION OF THE FORECAST AREA BTWN
18Z-21Z. ANOTHER SHORTWAVE IMPULSE ASSOCIATED WITH THE POSITIVELY
TITLED UPPER LOW UPSTREAM MAY BRING A CHANCE OF SHOWERS LATER.
UPDATE...WASULA
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...WIND ADVISORY FOR NYZ032-033-038>043-047>054-082>084 UNTIL 5
PM SUNDAY.
VT...NONE.
&&
PREV DISCUSSION...
/ISSUED 353 AM EDT SUN SEP 24 2006/
SYNOPSIS...
A STRENGTHENING LOW PRESSURE SYSTEM WILL LIFT NORTHEASTWARD...JUST
TO NORTH OF THE SAINT LAWRENCE VALLEY TODAY. A COLD FRONT ASSOCIATED
WITH THE LOW WILL SWEEP ACROSS EASTERN NEW YORK AND ADJACENT WESTERN
NEW ENGLAND LATER THIS MORNING AND AFTERNOON. THIS FRONT WILL BRING
SHOWERS AND THUNDERSTORMS ALONG WITH WINDY CONDITIONS ACROSS MOST OF
THE REGION. HIGH PRESSURE WILL BUILD IN EARLY NEXT WEEK WITH
SEASONABLE TEMPERATURES AND MAINLY DRY WEATHER...EXCEPT FOR A FEW
LAKE EFFECT RAIN SHOWERS POSSIBLE NORTH AND WEST OF THE CAPITAL
REGION.
SHORT TERM /TODAY THROUGH TUESDAY/...
THE MAIN FOCUS FOR THE SHORT TERM IS IN THE FIRST 12 HRS...WITH SOME
SEVERE WEATHER POSSIBLE AND STRONG GUSTY WINDS THIS AFTN. 993 MB SFC
CYCLONE CURRENTLY LOCATED ACROSS EASTERN END OF LAKE HURON...WITH
SIGNIFICANT PRESSURE FALLS ACROSS GEORGIAN BAY AND SE ONTARIO. THIS
CONFIRMS EXPECTED TRACK TO THE NE...PASSING JUST NORTH OF THE ST
LAWRENCE RIVER VALLEY TODAY. COLD FRONT CURRENTLY SLICING THRU
EASTERN MICHIGAN AND WESTERN OHIO. STILL SOME MODEL DIFFERENCES IN
TERMS OF TIMING OF COLD FRONT PASSAGE /CFROPA/...WITH GFS STILL
AROUND 3 HRS EARLIER THAN WRF/NAM. WRF ALSO SHOWING A MESSIER FROPA
WITH A FEW DIFFERENT SFC WAVES DEVELOPING ALONG THE FRONT...THUS THE
LAG IN TIMING. WILL CONTINUE TO FOLLOW MORE PROGRESSIVE GFS...WHICH
HAS SHOWN GOOD RUN TO RUN CONTINUITY WITH THIS SYSTEM /BUT HAS HAD
SOME ISSUES WITH QPF LEADING UP TO TODAY/.
THE SEVERE THUNDERSTORM POTENTIAL IS STILL A BIT MURKY FOR TODAY.
MOSTLY CLOUDY SKIES WILL LIMIT INSTABILITY BUILDUP...WITH THE
THICKER CLOUDS FROM ALBANY NORTH AND WEST. FORECAST SOUNDINGS
INDICATE SFC BASED CAPE VALUES OF 300-500 J/KG JUST AHEAD OF THE
FRONT...BUT WITH A TREMENDOUS AMOUNT OF VERTICAL WIND SHEAR. MAINLY
UNIDIRECTIONAL SOUTHWEST FLOW WITH 0-6 KM BULK SHEAR VALUES OF 50-65
KTS ARE FORECAST TO BE POSITIONED ACROSS THE REGION LATE THIS
MORNING INTO THE AFTN. ENX VAD WIND PROFILE HAS SHOWN A STEADY
INCREASE IN WINDS ALOFT FOR THE LAST SEVERAL HOURS NOW. GFS SHOWING
850 MB WINDS AROUND 40-45 KTS...WITH 700 MB WINDS CLOSE TO 60 KTS.
THIS POINTS TO A DAMAGING WIND GUST THREAT. THE BIG QUESTION WILL BE
THE AMOUNT OF INSTABILITY...SINCE THE STRONG WIND FIELD AND SHEAR
WILL BE PRESENT. THE BEST UPPER LEVEL DYNAMICS WILL PASS BY TO OUR
NORTH...WHILE THE BEST THERMODYNAMICS WILL BE FURTHER SOUTH ACROSS
THE MID ATLANTIC REGION. WHILE IT APPEARS ALL AREAS WILL BE UNSTABLE
ENOUGH FOR SOME THUNDER...AREAS TO THE SOUTH AND EAST OF THE CAPITAL
REGION SEEM TO HAVE THE BEST CHANCE OF ANY SEVERE WEATHER DUE TO
TIMING. THAT BEING SAID...THIS IS STILL A LOW CONFIDENCE EVENT. LINE
/OR LINES/ OF CONVECTION SHOULD BE PRETTY NARROW...SO THE ENTIRE DAY
WILL NOT BE A WASHOUT...WITH DRY PERIODS PRECEDING AND FOLLOWING
CFROPA.
THE NEXT THREAT IS A 3-6 HOUR PERIOD OF GUSTY WINDS IMMEDIATELY
BEHIND THE COLD FRONT. THE STRONGEST PRESSURE FALL/RISE COUPLET WILL
MOVE UP THRU THE ST LAWRENCE VALLEY...WITH SOME DECENT VALUES
EXTENDING SOUTHWARD INTO ROUGHLY THE NORTHERN HALF OF OUR FORECAST
AREA. BASED WIND ADVISORY ON THIS THRESHOLD...AS MIXING BEHIND THE
COLD FRONT WILL ALLOW FOR AT LEAST 30-40 MPH GUSTS IN MOST
LOCATIONS...BUT THE STRONGEST WINDS SHOULD FOLLOW THE PATH OF THE
PRESSURE COUPLET. SINCE THE SFC CYCLONE IS FORECAST TO TRACK
NE...LEFT SOUTHERN VERMONT/BERKSHIRES OUT OF THE ADVISORY. WILL
MENTION GUSTS AROUND 40 MPH IN THESE HIGHER ELEVATION AREAS. THE
ADVISORY WILL INCLUDE THE CAPITAL REGION AND POINTS NORTH IN NEW
YORK STATE. GUSTS OF 40-50 MPH WILL LIKELY OCCUR IN THE ADVISORY
AREA.
ANY CONVECTION ASSOCIATED WITH THE COLD FRONT SHOULD BE EAST OF THE
ENTIRE AREA BY LATE AFTN...WITH WINDS DIMINISHING DURING THE EARLY
EVENING HOURS. TEMPS WILL BE QUITE WARM...ESPECIALLY IN THE HUDSON
VALLEY AND POINTS SOUTH AND EAST. LOCALS IN THE MID HUDSON VALLEY
MAY REACH 80 THIS AFTN.
CONDITIONS WILL SIGNIFICANTLY QUIET DOWN TONIGHT...AS THE STORM
SYSTEM PULLS AWAY...AND A NORTHWEST FLOW REGIME SETS UP. SOME LAKE
EFFECT RAIN SHOWERS WILL BE POSSIBLE TONIGHT INTO EARLY MONDAY NW OF
THE CAPITAL REGION...AS CHILLY AIR MOVES ACROSS THE 60F LAKE SFC
WATER. TEMPS WILL BE COOLER ON MONDAY...A BIT BELOW SEASONAL
AVERAGES. THE NOTICEABLE DIFFERENCE WILL BE DEWPOINTS 15-20 DEGREES
LOWER THAN TODAY. A MOISTURE STARVED UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS NORTHERN PORTIONS OF THE FORECAST AREA MON NIGHT INTO
TUE...BRINGING A FEW SHOWERS. OTHERWISE...SFC HI PRESSURE BUILDS IN
BY LATE TUE.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
NO CHANGES TO GOING FORECAST BEYOND TUESDAY. HI PRESSURE TO REMAIN
IN CONTROL OF OUR WEATHER INTO THE MIDDLE OF THE WEEK...WITH A
SOUTHERLY FLOW DEVELOPING ON WED LASTING INTO THUR...AS THE HIGH
DRIFTS EASTWARD OFF THE COAST. THIS WILL BRING WARMER TEMPERATURES
TO THE REGION. A LOW PRESSURE SYSTEM MOVING EASTWARD THRU MIDWEST
WILL GIVE US OUR NEXT CHANCE OF RAIN BY THE END OF THE WEEK.
AVIATION...
PREDOMINANTLY VFR CONDITIONS IN THE PREDAWN HOURS WITH SOME LOCALLY
MVFR CEILINGS AND VISIBILITY DUE TO LOW STRATUS AND FOG. THESE ARE
EXPECTED TO LIFT OUT BEFORE DAWN. WITH NEARLY CALM WINDS AT THE
SURFACE IN MANY AREAS PRIOR TO DAWN WITH A LOW LEVEL JET AROUND 850
HPA SOME LOW LEVEL WIND SHEAR MAY BE ENCOUNTERED ESPECIALLY IN THE
HUDSON VALLEY. MVFR WITH LOCALLY IFR CONDITIONS MAY BE EXPECTED IN
SHOWERS AND EMBEDDED THUNDERSTORMS BETWEEN AROUND 1500 AND 1900 GMT
AS A COLD FRONT MOVES THROUGH THE AREA. SOUTHERLY WINDS WILL GUST 15
TO 30 KNOTS AHEAD OF THE FRONT AND SHIFT WEST 15 TO 30 KNOTS AS THE
FRONT PASSES. CEILINGS WILL BECOME SCATTERED CLOUDS AT 5000 FEET MSL
FOLLOWING THE FRONT AND WINDS WILL DIE DOWN AFTER SUNSET. CLOUDS
WILL BECOME BROKEN 5000 BY LATE EVENING AS ADDITIONAL MOISTURE IS
BROUGHT OFF LAKE ONTARIO.
FIRE WEATHER...
VERY CHANGEABLE WEATHER IS IN STORE TODAY. IT WILL BE A HUMID START
TO THE DAY...WITH SOME SHOWERS AND THUNDERSTORMS LIKELY AHEAD OF A
COLD FRONT MOVING THROUGH THE REGION. WINDS WILL START OUT SOUTH TO
SOUTHWEST AROUND 10 TO 20 MPH THIS MORNING. HOWEVER...BEHIND THE
COLD FRONT...WINDS WILL SHIFT TO THE WEST AND INCREASE TO BETWEEN 20
AND 30 MPH...WITH GUSTS OF 35 TO 50 MPH POSSIBLE THIS AFTERNOON. THE
STRONGEST WINDS WILL BE FROM THE CAPITAL REGION NORTH AND WEST.
MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL GENERALLY BE 55
TO 65 PERCENT. WINDS WILL SUBSIDE TONIGHT TO AROUND 5 TO 15
MPH...WITH RELATIVE HUMIDITY RECOVERY TO BETWEEN 85 AND 100 PERCENT.
ON MONDAY...THE MINIMUM RELATIVE HUMIDITY WILL BE 40 TO 50 PERCENT
IN THE VALLEYS AND 60 TO 70 PERCENT IN THE MOUNTAINS. WINDS WILL BE
WEST AROUND 10 TO 15 MPH.
HYDROLOGY...
LOCALLY HEAVY RAINFALL MAY BE EXPECTED AROUND THE TIME OF THE
FRONTAL PASSAGE MIDDAY TODAY WITH A QUICK 0.5 TO 1.0 INCHES OF RAIN
IN AN HOUR OR LESS. THIS WILL QUICKLY BRING SOME SMALL STREAMS TO
NEAR BANKFULL AND POSSIBLY CAUSE ISOLATED MINOR FLOODING OF POORLY
DRAINED ROADS AND PARKING AREAS. LARGER RIVERS WILL HAVE MINOR
WITHIN-BANKS RISES AS HEAVY RAIN WILL BE CONFINED TO FAIRLY SMALL
AREAS. FOLLOWING THE FRONTAL PASSAGE SOME LAKE EFFECT RAIN SHOWERS
MAY AFFECT THE MOHAWK VALLEY THIS EVENING AND TONIGHT. THEY WILL
MOSTLY JUST BE A NUISANCE AS PRECIP AMOUNTS WILL BE LIGHT.Hazardous weather outlook, Sep 24, 8:54 AM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
954 AM EDT SUN SEP 24 2006
NYZ032-033-038>040-042-043-082-083-251100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON-
SOUTHEAST WARREN-
954 AM EDT SUN SEP 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
THE WESTERN MOHAWK VALLEY.
.DAY ONE...TODAY AND TONIGHT...
A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 5 PM TODAY. REFER TO
THE LATEST STATEMENT FOR DETAILS.
SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY...AS A COLD FRONT
PASSES THROUGH THE REGION. THE THUNDERSTORMS WILL LIKELY NOT BE
SEVERE...ALTHOUGH GUSTY WINDS ARE POSSIBLE. THE STORMS WILL MOVE
TO THE EAST BETWEEN 35 AND 45 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT WIND GUSTS OF GREATER THAN 45 MPH TO THE NATIONAL
WEATHER SERVICE.
CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
954 AM EDT SUN SEP 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID
HUDSON VALLEY...TACONICS...BERKSHIRES...LITCHFIELD HILLS AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY...AS A COLD FRONT
PASSES THROUGH THE REGION. SOME OF THE STORMS MAY BECOME SEVERE
WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.
THE STORMS MOVE TO THE EAST BETWEEN 35 AND 45 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY.
NYZ041-047>054-084-251100-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
SOUTHERN WASHINGTON-
954 AM EDT SUN SEP 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SCHOHARIE VALLEY AND
GREATER CAPITAL REGION INCLUDING SARATOGA COUNTY...
.DAY ONE...TODAY AND TONIGHT...
A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 5 PM TODAY. REFER TO
THE LATEST STATEMENT FOR DETAILS.
SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY...AS A COLD FRONT
PASSES THROUGH THE REGION. SOME OF THE STORMS MAY BECOME SEVERE
WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.
THE STORMS MOVE TO THE EAST BETWEEN 35 AND 45 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY TODAY. PLEASE REPORT
WIND GUSTS OF GREATER THAN 45 MPH TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 24, 9:03 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1003 AM EDT SUN SEP 24 2006
NYZ033-038-039-041-042-082-241430-
HAMILTON NY-SOUTHERN HERKIMER NY-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
1005 AM EDT SUN SEP 24 2006
...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING ACROSS
SOUTHERN ADIRONDACKS...CENTRAL MOHAWK VALLEY AND INTO THE LAKE
GEORGE SARATOGA REGION...
AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS CAPABLE OF
PRODUCING...WINDS IN EXCESS OF 40 MPH...AND BRIEF HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPECULATOR TO 22
MILES NORTHEAST OF LITTLE FALLS TO 7 MILES NORTH OF HERKIMER...AND
MOVING EAST AT 40 MPH.
SHOWERS AND THUNDERSTORMS WILL BE NEAR...
STRATFORD AND DOLGEVILLE BY 1010 AM.
WELLS BY 1015 AM.
SACANDAGA CAMPGROUND BY 1020 AM.
CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 1025 AM.
NORTHVILLE...EPHRATAH...NORTHAMPTON BEACH PUBLIC CAMPGROUND AND
CRANBERRY CREEK BY 1030 AM.
Special weather statement, Sep 24, 9:18 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1018 AM EDT SUN SEP 24 2006
VTZ013>015-241445-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1018 AM EDT SUN SEP 24 2006
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BENNINGTON
COUNTY...AND CENTRAL AND SOUTHERN WINDHAM COUNTY THROUGH 11 AM...
AT 1014 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN
EXCESS OF 40 MPH. THESE STORMS WERE LOCATED JUST SOUTH OF
BENNINGTON...AND MOVING NORTHEAST AT 50 MPH.
WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE
LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS.
THE THUNDERSTORMS WILL BE NEAR...
WILMINGTON BY 1025 AM EDT
NEWFANE AND TOWNSHEND BY 1035 AM EDT
PUTNEY BY 1040 AM EDT
KL
Special weather statement, Sep 24, 9:42 AM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1042 AM EDT SUN SEP 24 2006
NYZ039>043-047>050-082>084-241530-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-MONTGOMERY NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
1042 AM EDT SUN SEP 24 2006
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SCHOHARIE...MONTGOMERY...SCHENECTADY...SARATOGA...WARREN...WASHINGTON
AND FULTON COUNTIES THROUGH 1130 AM...
AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHESTERTOWN TO GLOVERSVILLE TO 9 MILES WEST OF AMES...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF WARRENSBURG TO GLOVERSVILLE TO 10
MILES WEST OF CANAJOHARIE...AND MOVING EAST SOUTHEAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
SUMMIT AND SHARON SPRINGS BY 1045 AM EDT
RICHMONDVILLE...NORTHAMPTON BEACH PUBLIC CAMPGROUND...MAYFIELD AND
JOHNSTOWN BY 1050 AM EDT
HAGUE...COBLESKILL...WARRENSBURG AND BOLTON LANDING BY 1055 AM EDT.
BOATERS ON AREA LAKES...INCLUDING LAKE GEORGE...SHOULD TAKE REFUGE
NOW. WINDS WILL RAPIDLY INCREASE ONCE THE LINE APPROACHES...REACHING
SPEEDS IN EXCESS OF 45 MPH.
KL
Special weather statement, Sep 24, 10:26 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1126 AM EDT SUN SEP 24 2006
NYZ041-043-049-050-053-054-084-VTZ013-014-241615-
WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-EASTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-BENNINGTON VT-
NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-WESTERN WINDHAM VT-
1126 AM EDT SUN SEP 24 2006
...STRONG LINE OF THUNDERSTORMS IN SOUTHERN SARATOGA...WILL AFFECT
BENNINGTON...SCHENECTADY...RENSSELAER...WASHINGTON AND EXTREME
WESTERN WINDHAM COUNTIES THROUGH 1215 PM...
AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF COMSTOCK TO SARATOGA SPRINGS TO 6 MILES WEST OF EAST
GLENVILLE...OR ALONG A LINE EXTENDING FROM FAIR HAVEN TO SARATOGA
SPRINGS TO SCOTIA...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
NISKAYUNA AND GRANVILLE BY 1135 AM EDT
MECHANICVILLE...GREENWICH AND CLIFTON PARK BY 1140 AM EDT
SALEM BY 1145 AM EDT
CAMBRIDGE AND DORSET BY 1155 AM EDT
HOOSICK FALLS AND MANCHESTER CENTER BY 1205 PM EDT.
WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE
LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS.
KL
Special weather statement, Sep 24, 11:17 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1217 PM EDT SUN SEP 24 2006
NYZ053-054-VTZ013-014-241645-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT-
WESTERN WINDHAM VT-
1217 PM EDT SUN SEP 24 2006
...STRONG THUNDERSTORMS WILL AFFECT BENNINGTON...NORTHERN
RENSSELAER...AND WESTERN WINDHAM COUNTIES THROUGH 1245 PM...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MANCHESTER
TO CENTER BRUNSWICK...OR ALONG A LINE EXTENDING FROM MANCHESTER TO 7
MILES NORTHEAST OF COHOES...AND MOVING EAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
HIDDEN VALLEY...SHAFTSBURY AND HOOSICK FALLS BY 1225 PM EDT
GRAFTON BY 1230 PM EDT
BERLIN BY 1235 PM EDT
STRATTON AND BENNINGTON BY 1240 PM EDT
POWNAL BY 1245 PM EDT
KL
Special weather statement, Sep 24, 11:43 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1243 PM EDT SUN SEP 24 2006
VTZ013>015-241730-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
1243 PM EDT SUN SEP 24 2006
...STRONG THUNDERSTORMS WILL CONTINUE IN BENNINGTON AND WINDHAM
COUNTIES THROUGH 130 PM...
AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF LONDONDERRY TO 9 MILES SOUTHWEST OF STRATTON TO
BENNINGTON...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
LONDONDERRY TO 9 MILES SOUTHWEST OF STRATTON TO HOOSICK FALLS...AND
MOVING EAST SOUTHEAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
TOWNSHEND AND STAMFORD BY 100 PM EDT
SAXTONS RIVER...WILMINGTON AND NEWFANE BY 105 PM EDT
BELLOWS FALLS AND READSBORO BY 110 PM EDT
PUTNEY BY 115 PM EDT
BRATTLEBORO BY 120 PM EDT
VERNON BY 130 PM EDT.
KL
Thunderstorm Wind, Schoharie
- When
- September 24, 11:43 AM EST
- Where
- Schoharie County, Middleburg
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.600, -74.350
Law enforcement personnel reported trees and wires down in Middleburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in New Hampshire, September 24, 20061 death · 1 event
- Flash Flooding and Damaging Wind in Texas, September 24, 2006$60,000 · 60 kt wind · 6 events
- Strong Wind in New York, September 24, 2006$50,000 · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 24, 20068 events
- Damaging Winds in Virginia, September 24, 2006$8,000 · 50 kt wind · 4 events
- Strong Wind in Massachusetts, September 24, 2006$10,000 · 3 events
- Damaging Winds in North Carolina, September 24, 200650 kt wind · 2 events
- Damaging Wind in Kentucky, September 24, 2006$3,000 · 60 kt wind · 1 event
- Waterspout in South Atlantic Coastal Waters, September 24, 20061 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 24, 20061 event
- Damaging Wind in New Hampshire, September 24, 200650 kt wind · 1 event
- Damaging Wind in Maine, September 24, 200680 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528318.